Connecting People to Services

How to RECOGNIZE an Opioid Overdose/How to RESPOND to an Overdose

How to RECOGNIZE an Opioid Overdose:

  • Not responsive
  • Lips and fingertips may be blue
  • Snoring or gurgle noise whild nodding out
  • Vomiting
  • Can’t be woken up

How to RESPOND to an Overdose (You can keep a person alive by following thse steps):

  • Call 911
  • Try to wake person up (Rub the middle of their chest with a closed fist)
  • Start Rescue Breathing (Make sure their mouth is not blocked, pinch their nose, and breathe every 4 seconds, continue until help arrives or they start breathing on their own.)
  • Recovery position (If you must leave, put the person on their side with their body supported by a bent knee. This will help keep their airway clear and stop them from chocking if they throw up.)

Massachusetts Good Samaritan Law protects those who have overdosed and those who call 911 for help from arrests, prosecution, and conviction for possession or use of controlled substances with the exception of outstanding warrants and selling/distributing controlled substances.

Click here to print out an easy to follow guide

About the Author

About the Author: .

Subscribe

If you enjoyed this article, subscribe now to receive more just like it.

Top